Alert archive / Georgia / Severe Thunderstorm Warnings in 2008
Severe Thunderstorm Warning 556, NWS Atlanta, GA
NWS Atlanta, GA issued this severe thunderstorm warning at Aug 7, 2008, 3:00 PM EDT for Clayton County, DeKalb County, Fulton County, Georgia. It was in force for 45 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Aug 7, 2008, 3:00 PM EDT (19:00 UTC)
- Expired
- Aug 7, 2008, 3:45 PM EDT
- In force
- 45 min
- Issued by
- NWS Atlanta, GA
- Area
- Storm-based polygon
Counties Clayton County, GA, DeKalb County, GA, Fulton County, GA
The radar
The Atlanta radar (KFFC), 45 km from the middle of the area, began a volume at 19:02 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 7, 3:30 PM EDT | TSTM WND DMG | 1 S Atlanta, GA | SEVERAL TREES DOWN JUST SOUTH OF DOWNTOWN. TWO HOUSES DAMAGED BY TREES ON ADELLA STREET. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 30 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Aug 7, 11:29 AM EDT | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 7.0 hours before the alert went out and 41 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1137 J/kg
- Mixed-layer CIN
- -80 J/kg
- Mixed-layer LCL
- 1340 m above ground
- 0-6 km bulk shear
- 17 kt
- 0-1 km storm-relative helicity
- -41 m²/s²
- 0-3 km storm-relative helicity
- -10 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS52 KFFC 071900
SVRFFC
GAC063-089-121-071945-
/O.NEW.KFFC.SV.W.0556.080807T1900Z-080807T1945Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
300 PM EDT THU AUG 7 2008
THE NATIONAL WEATHER SERVICE IN PEACHTREE CITY HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHERN CLAYTON COUNTY IN NORTH CENTRAL GEORGIA
DEKALB COUNTY IN NORTH CENTRAL GEORGIA
CENTRAL FULTON COUNTY IN NORTH CENTRAL GEORGIA
* UNTIL 345 PM EDT
* AT 257 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZED HAIL...AND
DAMAGING WINDS UP TO 60 MPH. THIS STORM WAS LOCATED NEAR
HAPEVILLE...MOVING SOUTHEAST AT 20 MPH.
* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO NORTH
DECATUR...DECATUR...TUCKER...SCOTTDALE...CLARKSTON...AVONDALE
ESTATES...GRESHAM PARK...BELVEDERE PARK...CANDLER-MCAFEE...FOREST
PARK...CONLEY...PANTHERSVILLE...PINE LAKE...LAKE CITY...STONE
MOUNTAIN...MORROW...REDAN AND LITHONIA.
IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 600 PM EDT
THURSDAY EVENING FOR NORTHERN GEORGIA.
IF YOU SEE WIND DAMAGE...LARGE HAIL OR SIGNIFICANT FLOODING...WAIT
UNTIL THE STORM HAS PASSED...AND THEN CALL THE NATIONAL WEATHER
SERVICE TOLL FREE AT 1 8 6 6 7 6 3 4 4 6 6.
LAT...LON 3381 8449 3384 8445 3390 8443 3386 8416
3375 8403 3362 8412 3364 8414 3365 8422
3364 8423 3365 8428 3359 8424 3355 8428
3349 8428 3367 8456
TIME...MOT...LOC 1900Z 304DEG 25KT 3369 8441
$$3 follow-up statements
000
WWUS52 KFFC 071916 RRA
SVSFFC
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
316 PM EDT THU AUG 7 2008
GAC063-089-121-071945-
/O.CON.KFFC.SV.W.0556.000000T0000Z-080807T1945Z/
CLAYTON GA-DEKALB GA-FULTON GA-
316 PM EDT THU AUG 7 2008
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 345 PM EDT
FOR CENTRAL FULTON...DEKALB AND NORTHERN CLAYTON COUNTIES...
AT 311 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZED
HAIL...AND DAMAGING WINDS UP TO 60 MPH. THIS STORM WAS LOCATED NEAR
CONLEY...MOVING SOUTHEAST AT 29 MPH.
OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO REDAN
AND LITHONIA.
IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...EXCESSIVE CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 600 PM EDT
THURSDAY EVENING FOR NORTHERN GEORGIA.
IF YOU SEE WIND DAMAGE...LARGE HAIL OR SIGNIFICANT FLOODING...WAIT
UNTIL AFTER THE STORM HAS PASSED...AND THEN CALL THE NATIONAL WEATHER
SERVICE TOLL FREE AT 1 8 6 6 7 6 3 4 4 6 6.
LAT...LON 3381 8449 3384 8445 3390 8443 3386 8416
3375 8403 3362 8412 3364 8414 3365 8422
3364 8423 3365 8428 3359 8424 3355 8428
3349 8428 3367 8456
TIME...MOT...LOC 1916Z 304DEG 25KT 3363 8430
$$
19000
WWUS52 KFFC 071932
SVSFFC
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
332 PM EDT THU AUG 7 2008
GAC063-121-071941-
/O.CAN.KFFC.SV.W.0556.000000T0000Z-080807T1945Z/
CLAYTON GA-FULTON GA-
331 PM EDT THU AUG 7 2008
...THE SEVERE THUNDERSTORM WARNING FOR CENTRAL FULTON AND NORTHERN
CLAYTON COUNTIES IS CANCELLED...
THE THUNDERSTORM THAT PROMPTED THE WARNING FOR THESE COUNTIES HAS
MOVED EAST INTO SOUTHERN DEKALB COUNTY.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 600 PM EDT
THURSDAY EVENING FOR NORTHERN GEORGIA. ADDITIONAL THUNDERSTORMS WILL
BE POSSIBLE INTO THE EVENING.
IF YOU SEE WIND DAMAGE...LARGE HAIL OR SIGNIFICANT FLOODING...WAIT
UNTIL AFTER THE STORM HAS PASSED...AND THEN CALL THE NATIONAL WEATHER
SERVICE TOLL FREE AT 1 8 6 6 7 6 3 4 4 6 6.
LAT...LON 3385 8415 3379 8409 3375 8403 3372 8406
3362 8412 3364 8414 3365 8422 3364 8423
3365 8427 3365 8434 3389 8434
TIME...MOT...LOC 1931Z 304DEG 25KT 3357 8420
$$
GAC089-071945-
/O.CON.KFFC.SV.W.0556.000000T0000Z-080807T1945Z/
DEKALB GA-
331 PM EDT THU AUG 7 2008
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 345 PM EDT
FOR DEKALB COUNTY...
AT 329 PM EDT...A SEVERE THUNDERSTORM...CAPABLE OF PRODUCING PENNY
SIZED HAIL AND DAMAGING WINDS UP TO 60 MPH...WAS LOCATED NEAR
BETWEEN CANDLER-MCAFEE AND REDAN...MOVING EAST AT 20 MPH.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 600 PM EDT
THURSDAY EVENING FOR NORTHERN GEORGIA.
IF YOU SEE WIND DAMAGE...LARGE HAIL OR SIGNIFICANT FLOODING...WAIT
UNTIL AFTER THE STORM HAS PASSED...AND THEN CALL THE NATIONAL WEATHER
SERVICE TOLL FREE AT 1 8 6 6 7 6 3 4 4 6 6.
LAT...LON 3385 8415 3379 8409 3375 8403 3372 8406
3362 8412 3364 8414 3365 8422 3364 8423
3365 8427 3365 8434 3389 8434
TIME...MOT...LOC 1931Z 304DEG 25KT 3357 8420
$$
19000
WWUS52 KFFC 071943
SVSFFC
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
343 PM EDT THU AUG 7 2008
GAC089-071952-
/O.EXP.KFFC.SV.W.0556.000000T0000Z-080807T1945Z/
DEKALB GA-
342 PM EDT THU AUG 7 2008
...THE SEVERE THUNDERSTORM WARNING FOR DEKALB COUNTY EXPIRES AT 345
PM EDT...
AT 338 PM EDT...THE THUNDERSTORM THAT EARLIER PROMPTED THE WARNING
FOR DEKALB COUNTY HAS WEAKENED AND IS NO LONGER DETECTED TO BE
SEVERE. HEAVY RAIN AND FREQUENT CLOUD-TO-GROUND LIGHTNING WILL
CONTINUE NEAR REDAN AND LITHONIA FOR THE NEXT 15 TO 30 MINUTES.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 600 PM EDT
THURSDAY EVENING FOR NORTHERN GEORGIA. ADDITIONAL THUNDERSTORMS ARE
POSSIBLE THROUGH THE EVENING HOURS.
IF YOU SEE WIND DAMAGE...LARGE HAIL OR SIGNIFICANT FLOODING...WAIT
UNTIL AFTER THE STORM HAS PASSED...AND THEN CALL THE NATIONAL WEATHER
SERVICE TOLL FREE AT 1 8 6 6 7 6 3 4 4 6 6.
LAT...LON 3385 8415 3379 8409 3375 8403 3372 8406
3362 8412 3364 8414 3365 8422 3364 8423
3365 8427 3365 8434 3389 8434
TIME...MOT...LOC 1942Z 304DEG 25KT 3353 8412
$$
19What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 7, 11:55 AM EDT, 3 hours 5 minutes earlier.
Area forecast discussion, Aug 7, 11:55 AM EDT, 3 hours 5 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PEACHTREE CITY GA 1155 AM EDT THU AUG 7 2008 .UPDATE... SENT QUICK UPDATE TO THE FORECAST TO ADD SEVERE THUNDERSTORM WATCH TO THE ZONES. MADE ONLY MINOR MODIFICATION TO THE POP GRIDS TO BOOST POPS SLIGHTLY IN THE NORTH IN LIGHT OF APPROACHING CONVECTIVE CLUSTER FROM THE NORTHWEST. && .PREV DISCUSSION... /ISSUED 535 AM EDT THU AUG 7 2008/ SHORT TERM /TODAY THROUGH SATURDAY/... UPPER RIDGE WEAKENING ACROSS THE SOUTHEAST TODAY AS NORTHEAST STATES TROUGH BEGINS TO DEEPEN. AS A RESULT...SURFACE BOUNDARY TO OUR NORTH WILL BEGIN TO DRIFT SOUTHWARD. THIS IN COMBINATION WITH PERSISTENT LEE SIDE TROUGH SHOULD HELP TRIGGER SCATTERED TO NUMEROUS THUNDERSTORMS THIS AFTERNOON AND EVENING. THE CWA WILL BE ON SOUTHERN FRINGE OF STRONG WINDS ALOFT...AND A FEW STORMS COULD REACH SEVERE LIMITS DURING THE AFTERNOON AND EVENING HOURS. LOWERING HEIGHTS DURING THE OVERNIGHT HOURS SHOULD PUSH THE FRONT THROUGH NORTH GEORGIA BY FRIDAY MORNING...AND INTO CENTRAL ZONES DURING FRIDAY AFTERNOON. DRIER AIR WORKING ITS WAY INTO NORTHERN ZONES FRIDAY MORNING...BUT HAVE CONTINUED POPS ACROSS CENTRAL THROUGH THE DAY IN CASE THE BOUNDARY STALLS FOR A WHILE IN THAT AREA. THE CWA SHOULD BE DRY AND NOT AS HOT ON SATURDAY. WILL LET HEAT ADVISORY DIE AT 8 AM THIS MORNING. AN INCREASE IN CLOUDINESS AND WIDELY SCATTERED THUNDERSTORMS SHOULD HELP HEAT INDEX VALUES THIS AFTERNOON REMAIN JUST BELOW ADVISORY CRITERIA. LONG TERM /SATURDAY NIGHT THROUGH WEDNESDAY/... NORTHWESTERLY FLOW DOMINATING THE STATE THROUGH THE WEEKEND. HAVE CONTINUED A DRY FORECAST UNTIL MONDAY. BY THAT TIME...A DEVELOPING SHORT WAVE IN THE UPPER MID WEST SHOULD BRING MOISTURE BACK INTO THE CWA. AS THIS WAVE MOVES EASTWARD ACROSS THE OHIO VALLEY...CONVECTION SHOULD DEVELOP OVER THE SOUTHEAST AHEAD OF THE SURFACE FRONT THROUGH THE END OF THE PERIOD. AVIATION /8AM THURSDAY THROUGH 8AM FRIDAY/... SCATTERED HIGH CLOUDS WITH GENERALLY NO RESTRICTIONS TO VISIBILITIES AT THIS TIME. MEAN WIND SURFACE TO 500MB IS WEST AROUND 10KTS. EXPECT AFOREMENTIONED APPROACHING COLD FRONT AND SURFACE TROUGH TO DEVELOP TSTMS AS EARLY AS 2PM AND CONTINUE TO 10 PM OVER AND NEAR THE TAF SITES. A COMPROMISE ON TIMING OF THE TSTMS DEVELOPMENT BETWEEN THE GFS IN THE EARLY AFTERNOON AND THE NAM TOWARD EVENING WAS USED. MVFR CEILINGS AND IFR VISIBILITIES CAN BE EXPECTED IN THE TSTMS. && .PRELIMINARY POINT TEMPS/POPS... ATHENS 97 68 90 65 89 / 30 50 20 5 5 ATLANTA 92 70 89 67 86 / 40 50 20 5 5 BLAIRSVILLE 87 61 86 59 84 / 60 50 10 10 10 CARTERSVILLE 89 64 89 60 88 / 50 50 10 10 5 COLUMBUS 97 74 91 69 93 / 30 50 50 5 5 GAINESVILLE 91 68 88 65 85 / 50 50 10 10 10 MACON 99 73 92 65 92 / 30 50 40 5 5 ROME 92 67 91 61 90 / 60 50 10 10 5 PEACHTREE CITY 92 68 88 60 88 / 30 50 20 5 5 VIDALIA 98 73 90 67 92 / 30 50 60 10 5 && .FFC WATCHES/WARNINGS/ADVISORIES... SEVERE THUNDERSTORM WATCH FOR NORTH AND PORTIONS OF CENTRAL GEORGIA UNTIL 6PM. && 07
Hazardous weather outlook, Aug 7, 11:30 AM EDT, 3 hours 30 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PEACHTREE CITY GA 1130 AM EDT THU AUG 7 2008 GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086- 089>098-102>113-081030- BALDWIN-BANKS-BARROW-BARTOW-BIBB-BLECKLEY-BUTTS-CARROLL-CATOOSA- CHATTAHOOCHEE-CHATTOOGA-CHEROKEE-CLARKE-CLAYTON-COBB-COWETA- CRAWFORD-CRISP-DADE-DAWSON-DEKALB-DODGE-DOOLY-DOUGLAS-EMANUEL- FANNIN-FAYETTE-FLOYD-FORSYTH-GILMER-GLASCOCK-GORDON-GREENE- GWINNETT-HALL-HANCOCK-HARALSON-HARRIS-HEARD-HENRY-HOUSTON-JACKSON- JASPER-JEFFERSON-JOHNSON-JONES-LAMAR-LAURENS-LUMPKIN-MACON- MADISON-MARION-MERIWETHER-MONROE-MONTGOMERY-MORGAN-MURRAY- MUSCOGEE-NEWTON-NORTH FULTON-OCONEE-OGLETHORPE-PAULDING-PEACH- PICKENS-PIKE-POLK-PULASKI-PUTNAM-ROCKDALE-SCHLEY-SOUTH FULTON- SPALDING-STEWART-SUMTER-TALBOT-TALIAFERRO-TAYLOR-TELFAIR-TOOMBS- TOWNS-TREUTLEN-TROUP-TWIGGS-UNION-UPSON-WALKER-WALTON-WARREN- WASHINGTON-WEBSTER-WHEELER-WHITE-WHITFIELD-WILCOX-WILKES- WILKINSON- 1130 AM EDT THU AUG 7 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH AND CENTRAL GEORGIA. .DAY ONE...THIS AFTERNOON AND TONIGHT SCATTERED SEVERE THUNDERSTORMS EXPECTED OVER NORTH GEORGIA THIS AFTERNOON AND EVENING. ISOLATED SEVERE STORMS POSSIBLE OVER CENTRAL GEORGIA THIS AFTERNOON AND EVENING. .SYNOPSIS... A COLD FRONT ACROSS NORTH TENNESSEE WILL MOVE SOUTH AND BECOME STATIONARY OVER CENTRAL GEORGIA BY FRIDAY MORNING. .PRIMARY HAZARDS... THE PRIMARY HAZARDS WILL BE DAMAGING WINDS UP TO 70 MPH AND FREQUENT CLOUD TO GROUND LIGHTNING. LARGE HAIL UP TO 1.5 INCHES IN DIAMETER ...MINOR FLOODING AND PONDING OF WATER ON ROADWAYS WILL ALSO BE LIKELY. .DISCUSSION... THE AIRMASS OVER GEORGIA REMAINS MODERATELY UNSTABLE. LIFTED INDICES THIS AFTERNOON AND EVENING ACROSS NORTH GEORGIA WILL RANGE FROM MINUS 5 TO MINUS 7 AND CAPES WILL RANGE FROM 2500 TO 4000. WINDS ALOFT ACROSS NORTH GEORGIA WILL BE MODERATELY STRONG FOR THIS TIME OF YEAR...AND WILL ALLOW THUNDERSTORMS TO BECOME MORE ORGANIZED AND ENHANCE THE THREAT FOR DAMAGING STRAIGHT LINE WINDS. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY THERE IS A CHANCE OF THUNDERSTORMS FRIDAY...ESPECIALLY ACROSS CENTRAL GEORGIA. THERE IS ALSO A CHANCE OF AFTERNOON AND EVENING THUNDERSTORMS OVER NORTH GEORGIA MONDAY AND ALL OF GEORGIA TUESDAY AND WEDNESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS REQUESTED ACROSS NORTH GEORGIA THIS AFTERNOON AND EVENING.
In the hours before
Special weather statement, Aug 7, 2:19 PM EDT, 41 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PEACHTREE CITY GA 219 PM EDT THU AUG 7 2008 GAZ105>107-071900- 219 PM EDT THU AUG 7 2008 ...SIGNIFICANT WEATHER ALERT FOR PEA SIZED HAIL AND 40 MPH WINDS IN CRISP...PULASKI AND DOOLY COUNTIES UNTIL 300 PM EDT... AT 214 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED STRONG THUNDERSTORMS FROM UNADILLA TO CONEY...MOVING EAST AT 20 MPH. THESE STORMS HAVE THE POTENTIAL TO PRODUCE PEA SIZED HAIL...FREQUENT CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 40 MPH AS THEY MOVE ACROSS CRISP...PULASKI AND DOOLY COUNTIES THROUGH 300 PM EDT. SOME LOCATIONS IN THE PATH OF THESE STORMS INCLUDE RAINES...GEORGIA VETERANS STATE PARK...CONEY...UNADILLA...PINEHURST...VIENNA... CORDELE...WENONA...BROWNDALE...TIPPETTVILLE...TREMONT...HAWKINSVILLE. ..WALLACE...HATLEY AND FINLEYSON.
Local storm report, Aug 7, 2:26 PM EDT, 34 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
226 PM EDT THU AUG 07 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0110 PM TSTM WND DMG 1 E CEDARTOWN 34.02N 85.24W
08/07/2008 POLK GA EMERGENCY MNGR
MODERATE ROOF DAMAGE TO A BARN LOCATED OFF OF HUTTO
ROAD...NEAR HWY 278 AND LINDSEY CHAPPEL RD.
&&
BGSpecial weather statement, Aug 7, 2:30 PM EDT, 30 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PEACHTREE CITY GA 230 PM EDT THU AUG 7 2008 GAZ086-112-113-071900- 230 PM EDT THU AUG 7 2008 ...SIGNIFICANT WEATHER ALERT FOR PEA SIZED HAIL AND 40 MPH WINDS IN TOOMBS...MONTGOMERY AND EMANUEL COUNTIES UNTIL 300 PM EDT... AT 225 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 6 MILES WEST OF NORMANTOWN...MOVING EAST AT 18 MPH. THIS STORM HAS THE POTENTIAL TO PRODUCE PEA SIZED HAIL...FREQUENT CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 40 MPH AS IT MOVES ACROSS TOOMBS...MONTGOMERY AND EMANUEL COUNTIES THROUGH 300 PM EDT. SOME LOCATIONS IN THE PATH OF THIS STORM INCLUDE NORMANTOWN...OAK PARK...LYONS AND OHOOPEE.
Special weather statement, Aug 7, 2:39 PM EDT, 21 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PEACHTREE CITY GA 239 PM EDT THU AUG 7 2008 GAZ013-021-071915- 239 PM EDT THU AUG 7 2008 ...SIGNIFICANT WEATHER ALERT FOR EXCESSIVE LIGHTNING IN NORTHERN CHEROKEE AND PICKENS COUNTIES UNTIL 315 PM EDT... AT 236 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED STRONG THUNDERSTORMS BETWEEN HINTON...WALESKA...AND CANTON...MOVING EAST AT 20 MPH. LIGHTNING DETECTION SYSTEMS INDICATE EXCESSIVE CLOUD-TO-GROUND LIGHTNING STRIKES WITH THESE THUNDERSTORMS. RESIDENTS IN THIS AREA SHOULD STAY INDOORS. ELECTRICAL APPLIANCES AND TELEPHONES SHOULD NOT BE USED UNLESS IN AN EMERGENCY. SIGNIFICANT WEATHER ALERTS ARE ISSUED WHEN WINDS UP TO 57 MPH ARE EXPECTED...HAIL IS EXPECTED TO BE LESS THAN THE SIZE OF PENNIES...OR SIGNIFICANT CLOUD-TO-GROUND LIGHTNING IS EXPECTED.
Local storm report, Aug 7, 2:46 PM EDT, 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
246 PM EDT THU AUG 07 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0240 PM HAIL 4 NE WALESKA 34.36N 84.50W
08/07/2008 E1.00 INCH CHEROKEE GA EMERGENCY MNGR
&&
BGLocal storm report, Aug 7, 2:51 PM EDT, 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
251 PM EDT THU AUG 07 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0240 PM TSTM WND DMG 5 E WALESKA 34.32N 84.46W
08/07/2008 CHEROKEE GA EMERGENCY MNGR
LARGE TREES DOWN ACROSS ROAD.
&&
BGThe office that day
Everything else NWS Atlanta, GA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 7, 12:51 PM EDT | Severe Thunderstorm Warning | FFC | Floyd | 54 min |
| Aug 7, 1:14 PM EDT | Severe Thunderstorm Warning | FFC | Polk | 61 min |
| Aug 7, 1:42 PM EDT | Severe Thunderstorm Warning | FFC | Bartow, Cherokee, Cobb, Paulding | 63 min |
| Aug 7, 1:52 PM EDT | Severe Thunderstorm Warning | FFC | Wilkes | 24 min |
| Aug 7, 2:21 PM EDT | Severe Thunderstorm Warning | FFC | Clayton, Fayette, Spalding | 39 min |
| Aug 7, 2:23 PM EDT | Severe Thunderstorm Warning | FFC | Telfair | 52 min |
| Aug 7, 2:28 PM EDT | Severe Thunderstorm Warning | FFC | DeKalb, Fulton, Gwinnett | 47 min |
| Aug 7, 2:42 PM EDT | Severe Thunderstorm Warning | FFC | Houston, Twiggs | 48 min |
| Aug 7, 2:44 PM EDT | Severe Thunderstorm Warning | FFC | Cherokee, Pickens | 38 min |
| Aug 7, 2:47 PM EDT | Severe Thunderstorm Warning | FFC | Crisp, Wilcox | 43 min |
| Aug 7, 2:53 PM EDT | Severe Thunderstorm Warning | FFC | Cherokee, Forsyth | 37 min |
| Aug 7, 3:04 PM EDT | Severe Thunderstorm Warning | FFC | Dawson | 41 min |
| Aug 7, 3:46 PM EDT | Severe Thunderstorm Warning | FFC | Banks, Hall, Jackson, Lumpkin | 44 min |
| Aug 7, 4:12 PM EDT | Severe Thunderstorm Warning | FFC | Emanuel, Johnson | 16 min |
| Aug 7, 4:38 PM EDT | Severe Thunderstorm Warning | FFC | Emanuel, Johnson | 37 min |
| Aug 7, 4:44 PM EDT | Severe Thunderstorm Warning | FFC | Bibb, Crawford, Monroe | 46 min |
| Aug 7, 5:17 PM EDT | Severe Thunderstorm Warning | FFC | Houston, Peach | 43 min |
| Aug 7, 5:26 PM EDT | Severe Thunderstorm Warning | FFC | Twiggs | 49 min |
| Aug 7, 5:50 PM EDT | Severe Thunderstorm Warning | FFC | Bleckley, Wilkinson | 55 min |
| Aug 7, 6:30 PM EDT | Severe Thunderstorm Warning | FFC | Dodge, Laurens | 45 min |
| Aug 7, 7:01 PM EDT | Severe Thunderstorm Warning | FFC | Harris | 44 min |
| Aug 7, 7:04 PM EDT | Severe Thunderstorm Warning | FFC | Sumter | 40 min |
Nearby
Severe Thunderstorm Warnings in Georgia, 2008Every severe thunderstorm warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.